MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #: 305195.Batch#: 4031647.It was reported by customer that this weekend our staff discovered a black spot/fleck(s) on the inside tip of the bevel of some bd 18ga precision glide needles.One of our technicians rubbed off the material using the needle cover (see picture to the right).Also attached are two pictures showing the inside bevel of the needle where the black mark is.These were all from lot# 4031647 and we have them sequestered currently.Verbatim: complaint received via email(s) attached.Rcc received a complaint via email.Email(s) attached.This weekend our staff discovered a black spot/fleck(s) on the inside tip of the bevel of some bd 18ga precisionglide needles.One of our technicians rubbed off the material using the needle cover (see picture to the right).Also attached are two pictures showing the inside bevel of the needle where the black mark is.These were all from lot# 4031647 and we have them sequestered currently.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported there was a black spot on the inside tip of the bevel.To aid in the investigation, six samples were received for evaluation by our quality team.Two samples came in sealed packaging blisters and four samples came with opened packaging blisters.A visual inspection was performed.First, with 10x magnification, and then with 30x magnification.Four of the samples have no defects or imperfections.Two of the samples have a dark colored particle at the needle tip.It is about 1/32" in size and is similar to the equipment lubricant.No other defects or imperfections were observed.This defect could occur if, after maintenance or repair of the cannulator, residues of equipment lubricant were not removed.A device history record review was completed for provided material number: 305195, lot: 4031647.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Additional information received.Please confirm whether there was any patient impact.Not that we are aware of any adverse event or serious injury reported to patient or healthcare professional? no there was not.Material#: 305195, batch#: 4031647.It was reported by customer that this weekend our staff discovered a black spot/fleck(s) on the inside tip of the bevel of some bd 18ga precision glide needles.One of our technicians rubbed off the material using the needle cover (see picture to the right).Also attached are two pictures showing the inside bevel of the needle where the black mark is.These were all from lot#: 4031647 and we have them sequestered currently.Complaint received via email(s).Rcc received a complaint via email.This weekend our staff discovered a black spot/fleck(s) on the inside tip of the bevel of some bd 18ga precisionglide needles.One of our technicians rubbed off the material using the needle cover (see picture to the right).Also attached are two pictures showing the inside bevel of the needle where the black mark is.These were all from lot#: 4031647 and we have them sequestered currently.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19968197
Report Number1911916-2024-00585
Device Sequence Number8785072
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4031647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown